Maryland, 2016Damaging Winds in Maryland, April 2, 2016
April 2, 2016 · NWS AKQ · 2 events in 1 county or zone
Isolated severe thunderstorms associated with a trough of low pressure produced damaging winds across portions of the Lower Maryland Eastern Shore.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $12,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated severe thunderstorms associated with a trough of low pressure produced damaging winds across portions of the Lower Maryland Eastern Shore.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Apr 2, 8:40 PM EST, 2 hours 15 minutes earlier.
Area forecast discussion, Apr 2, 8:40 PM EST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
940 PM EDT SAT APR 2 2016
.SYNOPSIS...
A STRONG COLD FRONT WILL CROSS THE REGION OVERNIGHT WITH HIGH
PRESSURE BUILDING INTO THE REGION ON SUNDAY. THE HIGH WILL MOVE
OFFSHORE SUNDAY NIGHT AND MONDAY AHEAD OF ANOTHER COLD FRONT. HIGH
PRESSURE RETURNS TUESDAY.
&&
.NEAR TERM /THROUGH SUNDAY/...
CURRENT ANALYSIS INDICATING STRONG SFC LOW PRESSURE ~993 MB OVER
NORTHERN NJ...DEEPENING IN RESPONSE TO A POTENT MID LEVEL SHORTWAVE
TRACKING THROUGH EASTERN OH/WESTERN PA. MAIN SFC COLD FRONT IS
LAGGING BACK WITH THE UPPER TROUGH...AND IS NOW SITUATED ALONG THE
SPINE OF THE APPALACHIANS. NOTING STRONG/GUSTY WEST WINDS
THERE...WIDESPREAD GUSTS TO 30-40 KT IN THE VICINITY OF THE FRONT.
FORECAST IN GOOD SHAPE WITH NO CHANGES TO HEADLINES AND ONLY
MINIMAL CHANGES TO SENSIBLE WX CONDITIONS. WILL MAINTAIN ~30% POPS
ACRS THE MD ERN SHORE AND ~20% POPS ACRS THE NORTHERN NECK INTO
THE VA ERN SHORE FROM 03-06Z AS THE FRONT PASSES THROUGH. MAIN
CONCERN WILL BE WIND...AND ADVISORY WILL BE IN EFFECT ALONG THE
NRN NECK/COASTAL AREAS AND ERN SHORE WHERE SEVERAL HRS WORTH OF
GUSTS OF 40-50 MPH ARE EXPECTED. ELSEWHERE...A BRIEF BURST OF
WINDS GUSTING TO 40-45 MPH WILL BE POSSIBLE WITH AND JUST BEHIND
THE FRONT BUT THE DURATION SHOULD BE TOO SHORT TO WARRANT AN
ADVISORY (THIS HAS BEEN ADVERTISED IN THE HWO AND WILL HANDLE
WITH A SHORT-FUSED SPS IN THESE AREAS AS NEEDED). THE MOST
PROBABLE TIME FOR THIS WOULD BE SOMETIME WITHIN THE 04-07Z HOURS.
TEMPERATURES FALL IN THE WAKE OF THE FRONT WITH LOWS RANGING FROM
THE MID/UPPER 30S OVER THE PIEDMONT...TO THE LOW/MID 40S ALONG THE
COAST. A FEW LOWER 30S WILL BE POSSIBLE IN THE FAR NW COUNTY BUT
ANY POCKETS OF FREEZING TEMPERATURES WILL BE BRIEF.
SUNDAY WILL BE SUNNY AND MUCH COOLER THAN RECENT DAYS. IT WILL BE
WINDY ON THE EASTERN SHORE AND NEAR THE COAST WHERE NW WINDS WILL
AVERAGE 20-30 MPH WITH GUSTS TO 40-45 MPH. THESE WINDS WILL DIMINISH
BY LATE AFTERNOON. INLAND AREAS WILL HAVE WINDS OF 10-15 MPH WITH
GUSTS 20-30 MPH THROUGH EARLY AFTERNOON. HIGH TEMPERATURES WILL
RANGE FROM THE UPR 40S ON THE LOWER MD EASTERN SHORE TO MID AND UPR
50S ACROSS INTERIOR SRN VA AND NC.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
THE SYNOPTIC PATTERN WILL REMAIN PROGRESSIVE WITH FAST MOVING
SYSTEMS ALONG THE US/CANADIAN BORDER INTO MONDAY. SHORTWAVE RIDGING
WILL BUILD OVER THE AREA SUNDAY NIGHT. LOW TEMPERATURES RANGE FROM
THE UPR 30S TO LWR 40S. HIGH PRESSURE SETTLES TO THE SOUTH OF THE
AREA MONDAY WITH READINGS WARMING TO THE LWR 70S EXCEPT MID TO UPR
60S ON THE LOWER EASTERN SHORE AND ALONG THE COAST.
HEIGHTS FALL MONDAY AHEAD OF YET ANOTHER POTENT TROUGH/CLIPPER
SYSTEM. A 30-50 PERCENT POP FOR SHOWERS EXTENDS ACROSS NORTHERN
PORTIONS OF THE AREA INTO THE LOWER MD EASTERN SHORE MONDAY AFTN. AS
THE FRONT MOVES SOUTH...EXTENDED CHC POPS ACROSS THE AREA MONDAY
EVENING WITH LIKELY POPS ON THE LOWER EASTERN SHORE. PCPN ENDS FROM
THE WEST BY EARLY TUESDAY MORNING. LOWS MONDAY NIGHT ARE FORECAST TO
RANGE FROM THE LOW TO MID 30S IN THE NRN PIEDMONT TO AROUND 40 IN
THE SE.
TEMPERATURES TURN EVEN COLDER TUESDAY. DESPITE SUNSHINE...NORTHERLY
WINDS WILL RESULT IN LITTLE IN THE WAY OF DOWNSLOPING AND HIGHS ARE
FORECAST TO ONLY REACH MID TO UPR 40S EXCEPT AROUND 50 SW PORTIONS
AND INLAND NC COUNTIES.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
NEAR NORMAL OR BELOW NORMAL TEMPS EXPECTED ACRS THE REGION FOR THE
EXTENDED PERIOD...WITH DRY WX AT THE BEGINNING AND END...AND A
GOOD CHC FOR SHOWERS IN THE MIDDLE OF THE PERIOD. HI PRES BLDS OVR
THE REGION THEN OFF THE CST FOR TUE NGT THRU WED. LO PRES AND A
COLD FRONT BRING A GOOD CHC FOR SHOWERS WED NGT AND THU...WITH A
LINGERING SLGT OR SML CHC ON FRI. THEN...HI PRES WILL BLD TWD AND
INTO THE AREA FRI NGT AND SAT.
LO TEMPS RANGING FM THE MID TO UPR 20S INLAND...TO THE LWR TO MID
30S AT THE IMMEDIATE CST TUE NGT...IN THE MID 40S TO LWR 50S WED
NGT...IN THE UPR 30S TO MID 40S THU NGT...AND IN THE 30S FRI NGT.
HI TEMPS WILL BE IN THE MID 50S TO LWR 60S WED...IN THE 60S
THU...AND IN THE 50S FRI AND SAT.
&&
.AVIATION /02Z SUNDAY THROUGH THURSDAY/...
THE RAIN HAS ENDED OVER THE AREA AND SKIES ARE CLEARING. ALL TAF
SITES EXPECTED TO BE VFR BY 02Z. A STRONG COLD FRONT PUSHES ACROSS
THE REGION TONIGHT...WITH W TO NW WINDS INCREASING TO 15 TO 25
KT WITH GUSTS UP TO 30 TO 35 KNOTS...35 TO 45 KNOTS EXPECTED OVER
THE ERN SHORE. WINDS WILL DIMINISH SUN AFTN AS HIGH PRES BUILDS
OVER THE REGION. HIGH PRESSURE AND VFR CONDITIONS PREVAIL
INTO MONDAY...BEFORE THE NEXT COLD FRONT CROSSES THE REGION MONDAY
NIGHT. MVFR/IFR CONDITIONS ARE POSSIBLE. HIGH PRESSURE RETURNS FOR
THE MIDDLE OF NEXT WEEK.
&&
.MARINE...
LATE THIS AFTN...INITIAL COLD FRONT WAS OFF THE CST...WHILE A
SECONDARY FRONT WAS PUSHING INTO CNTRL VA AND NC. THIS SECOND
FRONT WILL MOVE ACRS THE WTRS THIS EVENG/TNGT...RESULTING IN
GALE CONDITIONS AS STRONG WNW WINDS USHER IN A VERY DRY AIRMASS.
SUSTAINED W TO NW WINDS OF 30 TO 35 KNOTS ARE EXPECTED (25 TO 30
KT RIVERS/SOUND)...WITH GUSTS OF 40 TO 45 KNOTS. THERE COULD BE A
FEW STORM FORCE GUSTS OVER THE NRN CSTL WATERS. SEAS BLD TO 6 TO
8 FT. GALE CONDITIONS CONTINUE INTO SUN MORNG DIMINISHING FIRST
IN THE RIVERS/SOUND...THEN BAY/SRN COASTAL WATERS LATE MORNG/EARLY
AFTN AND NRN CSTL WATERS MID AFTN. HI PRES BLDS INTO THE REGION
SUN AFTN...ALLOWING FOR SUB-SCA CONDITIONS LATE SUN. SEAS SUBSIDE
SUN...DROPPING BELOW 5 FT BY SUN EVENG.
HI PRES SLIDES OFF THE SE CST SUN NIGHT...WITH FLOW RETURNING TO
THE SW AOB 15 KT. HOWEVER...SUB-SCA CONDITIONS WILL BE SHORT
LIVED...AS THE NEXT REINFORCING SHOT OF COLD AIR APPROACHES FM
THE NW. SWLY FLOW INCREASES TO 15 TO 25 KT MON. SEAS BLD TO 4 TO
7 FT. THE CLIPPER FRONT DROPS OVER THE WATERS MON EVENG...WITH
ANOTHER PERIOD OF SOLID SCA TO LOW END GALE CONDITIONS EXPECTED.
HI PRES BLDS OVER THE REGION TUE AFTN INTO WED MORNG.
&&
.FIRE WEATHER...
DRY AND WINDY CONDITIONS ARE EXPECTED SUNDAY IN THE WAKE OF THE STRONG
COLD FRONT. MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP
TO 20-25%...WITH 25-35% ALONG THE COAST. THE WIND IS EXPECTED TO
BE STRONGEST ACROSS THE EASTERN SHORE AND NEAR THE COAST.
WIDESPREAD RECENT RAINFALL ESPECIALLY SATURDAY AND ITS EFFECT ON
FUEL MOISTURE WILL MINIMIZE FIRE POTENTIAL.
&&
.TIDES/COASTAL FLOODING...
STRONG NW WNDS DEVELOPING LATER TONIGHT WILL RESULT IN SHARP
DECREASE (INCREASING MAGNITUDE OF NEGATIVE TIDAL DEPARTURES/BLOW-
OUT TIDES). HOWEVER...STRONGEST SURGE OF WIND OCCURS FROM 06-12Z
AND THIS GENLY LOOKS TO COINCIDE WITH HIGH TIDE FOR OCEAN SITES
AND THE LOWER BAY. THUS...EVEN WITH -1.5 TO 2 FT NEGATIVE
DEPARTURES...A LOW WATER ADSY WILL NOT BE NEEDED UNLESS THESE
DEPARTURES PERSIST THROUGH THE LATE MORNING LOW TIDE CYCLE.
SURGE GUIDANCE AND VIMS DATA OVERALL SHOWS THE DEPARTURES
DIMINISHING BY THAT TIME. WILL CONTINUE TO MONITOR...BUT MOST DATA
SUGGESTS THE BEST CHC FOR A LOW WATER ADSY WOULD NOT BE UNTIL MON
AFTN INTO MON NIGHT.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...WIND ADVISORY UNTIL NOON EDT SUNDAY FOR MDZ021>025.
NC...WIND ADVISORY UNTIL 9 AM EDT SUNDAY FOR NCZ017-102.
VA...WIND ADVISORY UNTIL 9 AM EDT SUNDAY FOR VAZ075>078-084>086-095-
098-523>525.
WIND ADVISORY UNTIL NOON EDT SUNDAY FOR VAZ099-100.
MARINE...GALE WARNING UNTIL 4 PM EDT SUNDAY FOR ANZ650-652-654.
GALE WARNING UNTIL 1 PM EDT SUNDAY FOR ANZ630>632-634-656-658.
GALE WARNING UNTIL 10 AM EDT SUNDAY FOR ANZ633-635>638.
&&
SYNOPSIS...LKB
NEAR TERM...LKB/LSA
SHORT TERM...LSA
LONG TERM...TMG
AVIATION...ALB/JEF
MARINE...TMG
FIRE WEATHER...AKQ
TIDES/COASTAL FLOODING...AKQHazardous weather outlook, Apr 2, 2:57 PM EST, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
357 PM EDT SAT APR 2 2016
MDZ021>025-VAZ099-100-032000-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
ACCOMACK-NORTHAMPTON-
357 PM EDT SAT APR 2 2016
...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO NOON EDT
SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MARYLAND...EASTERN
VIRGINIA AND SOUTHEAST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
TUESDAY NIGHT INTO WEDNESDAY MORNING...CONFIDENCE IS HIGH FOR
WIDESPREAD FREEZING TEMPERATURES AWAY FROM THE COAST.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ017-102-VAZ075>078-084>086-095-098-523>525-032000-
WESTERN CURRITUCK-EASTERN CURRITUCK-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-LANCASTER-GLOUCESTER-MIDDLESEX-MATHEWS-
NORFOLK/PORTSMOUTH-VIRGINIA BEACH-YORK-NEWPORT NEWS-HAMPTON/POQUOSON-
357 PM EDT SAT APR 2 2016
...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EDT
SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NORTH
CAROLINA...EAST CENTRAL VIRGINIA...EASTERN VIRGINIA AND SOUTHEAST
VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
TUESDAY NIGHT INTO WEDNESDAY MORNING...CONFIDENCE IS HIGH FOR
WIDESPREAD FREEZING TEMPERATURES AWAY FROM THE COAST.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ014>016-031-032-VAZ048-062-064-069-081>083-089-090-093-096-097-
509>522-032000-
GATES-PASQUOTANK-CAMDEN-CHOWAN-PERQUIMANS-FLUVANNA-GOOCHLAND-
CAROLINE-POWHATAN-PRINCE GEORGE-CHARLES CITY-NEW KENT-SURRY-
JAMES CITY-ISLE OF WIGHT-SUFFOLK-CHESAPEAKE-WESTERN LOUISA-
EASTERN LOUISA-WESTERN HANOVER-EASTERN HANOVER-WESTERN CHESTERFIELD-
EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)-
WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO-
WESTERN KING WILLIAM-EASTERN KING WILLIAM-WESTERN KING AND QUEEN-
EASTERN KING AND QUEEN-WESTERN ESSEX-EASTERN ESSEX-
357 PM EDT SAT APR 2 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...NORTH CENTRAL
VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
A STRONG COLD FRONT WILL CROSS THE REGION TONIGHT. A NORTHWEST WIND
IS EXPECTED TO INCREASE TO 20 TO 25 MPH...WITH GUSTS OF 35 TO 45
MPH AS THE FRONT CROSSES THE AREA.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
A NORTHWEST WIND OF 15 TO 25 MPH...WITH GUSTS OF 35 TO 40 MPH IS
EXPECTED EARLY SUNDAY.
TUESDAY NIGHT INTO WEDNESDAY MORNING...CONFIDENCE IS HIGH FOR
WIDESPREAD FREEZING TEMPERATURES EXCEPT NEAR THE NORTH CAROLINA
COAST.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ012-013-030-VAZ060-061-065>068-079-080-087-088-092-032000-
NORTHAMPTON-HERTFORD-BERTIE-PRINCE EDWARD-CUMBERLAND-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-BRUNSWICK-DINWIDDIE-GREENSVILLE-SUSSEX-
SOUTHAMPTON-
357 PM EDT SAT APR 2 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NORTH
CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST
VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
A STRONG COLD FRONT WILL CROSS THE REGION TONIGHT. A NORTHWEST WIND
IS EXPECTED TO INCREASE TO 15 TO 20 MPH...WITH GUSTS OF 30 TO 40
MPH AS THE FRONT CROSSES THE AREA.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
A NORTHWEST WIND OF 15 TO 20 MPH...WITH GUSTS OF 25 TO 35 MPH IS
EXPECTED EARLY SUNDAY.
TUESDAY NIGHT INTO WEDNESDAY MORNING...CONFIDENCE IS HIGH FOR
WIDESPREAD FREEZING TEMPERATURES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ALEXANDER
In the hours before
Special weather statement, Apr 2, 10:11 PM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1111 PM EDT SAT APR 2 2016
VAZ048-062-064-075>078-082>086-090-509>512-515>525-030600-
FLUVANNA-GOOCHLAND-CAROLINE-WESTMORELAND-RICHMOND-NORTHUMBERLAND-
LANCASTER-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-
JAMES CITY-WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER-
EASTERN HANOVER-WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-
EASTERN HENRICO-WESTERN KING WILLIAM-EASTERN KING WILLIAM-
WESTERN KING AND QUEEN-EASTERN KING AND QUEEN-WESTERN ESSEX-
EASTERN ESSEX-YORK-NEWPORT NEWS-HAMPTON/POQUOSON-
INCLUDING THE CITIES OF...GOOCHLAND...WILLIAMSBURG...LOUISA...
MINERAL...ASHLAND...MECHANICSVILLE...RICHMOND...SANDSTON...
AYLETT...KING WILLIAM...WEST POINT...KING AND QUEEN COURT HOUSE...
TAPPAHANNOCK...DUNNSVILLE
1111 PM EDT SAT APR 2 2016
...STRONG GUSTY WINDS THROUGH 2 AM...
A STRONG COLD FRONT WILL PUSH THROUGH CENTRAL AND EASTERN VIRGINIA
THROUGH 2 AM EARLY SUNDAY MORNING. EXPECT STRONG WEST NORTHWEST
WINDS TO OVERSPREAD THE REGION...WITH FREQUENT WIND GUSTS OF 30 TO
40 MPH LIKELY...AND BRIEF GUSTS UP TO 50 MPH POSSIBLE.
WINDS OF THIS MAGNITUDE CAN BRING DOWN TREE LIMBS AND WILL BLOW
AROUND LOOSE OBJECTS AND CREATE ADVERSE DRIVING CONDITIONS.
BROWN
Special weather statement, Apr 2, 10:44 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1144 PM EDT SAT APR 2 2016
MDZ021-022-030430-
DORCHESTER-WICOMICO-
1144 PM EDT SAT APR 2 2016
...A LINE OF SHOWERS WILL AFFECT NORTHERN SOMERSET...WESTERN WICOMICO
AND DORCHESTER COUNTIES...
AT 1143 PM EDT...A LINE OF SHOWERS WAS ALONG A LINE EXTENDING FROM
NEAR TRAPPE TO PATUXENT RIVER NAVAL AIR STATION...AND MOVING EAST AT
55 MPH.
WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE WITH THESE SHOWERS.
THESE SHOWERS WILL BE NEAR...
SECRETARY AROUND 1150 PM EDT.
HURLOCK AROUND 1155 PM EDT.
SALISBURY...FRUITLAND...SALISBURY UNIVERSITY...DELMAR AND HEBRON
AROUND 1230 AM EDT.
OTHER LOCATIONS IMPACTED BY THESE SHOWERS INCLUDE GREEN HILL...CHURCH
CREEK...WOOLFORD...HONGA...TRINITY...WETIPQUIN...MADISON...TAYLORS ISLAND...
BUCKTOWN AND CATCHPENNY.
STRONG WIND GUSTS ARE POSSIBLE WITH THESE SHOWERS. THESE WIND GUSTS
ARE CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...
AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND
OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3864 7571 3846 7569 3845 7547 3827 7570
3824 7591 3836 7587 3824 7596 3837 7600
3824 7604 3829 7618 3828 7618 3825 7614
3824 7613 3824 7616 3846 7632 3860 7614
3870 7585
TIME...MOT...LOC 0343Z 263DEG 48KT 3865 7602 3830 7643
ZIMMERMANThunderstorm Wind, Dorchester
- When
- April 2, 10:55 PM EST
- Where
- Dorchester County, Church Creek
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 38.500, -76.150
Roofing was ripped off of the Church Creek Post Office. Also, several trees were downed. Trees were also down near Hurlock.
Thunderstorm Wind, Dorchester
- When
- April 2, 10:59 PM EST
- Where
- Dorchester County, 1.76 mi ESE of Hurlock
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 38.620, -75.840
Trees were downed near Hurlock.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche and High Wind in Virginia, April 2 to 3, 201650 injured · $533,000 · 56 kt wind · 22 events
- Flooding and Heavy Rain in Georgia, April 2 to 4, 20162 deaths · 1 injured · $30,000 · 3 events
- High Wind and Strong Wind in West Virginia, April 2 to 3, 2016$490,000 · 56 kt wind · 34 events
- High Wind in Kentucky, April 2, 2016$268,000 · 60 kt wind · 30 events
- Damaging Wind in Maryland, April 2, 2016$600,000 · 52 kt wind · 1 event
- High Wind in Illinois, April 2, 2016$265,000 · 52 kt wind · 14 events
- Strong Wind in Ohio, April 2, 2016$310,000 · 9 events
- High Wind in Maryland, April 2 to 3, 20166 injured · 54 kt wind · 24 events
- High Wind in Indiana, April 2, 2016$78,000 · 62 kt wind · 28 events
- High Wind in Indiana, April 2, 2016$130,000 · 52 kt wind · 10 events
- High Wind and Strong Wind in West Virginia, April 2 to 3, 2016$150,000 · 50 kt wind · 6 events
- High Wind and Strong Wind in Pennsylvania, April 2 to 3, 2016$110,000 · 50 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 628327, 628324.